He is like a zombie, can barely talk when i talk to him on the phone. no energy. we have read so many books and search on the internet aobut therapy, exercise, eating right etc. but he has no energy to do anything. tries to walk. he was not at all like this b/4 starting the drugs, and it's been a year. he got on drugs b/c he was feeling a little bad. has always battled hypoglocemia. we are at alost what to do. his doctor says he needs medicine rest of his life and she will find the right one. He is the type of person, as always been healthy his life..exercised, etc. no health problems. loved vitamins. please any advice as to what to do. should he stay until find right medicine or start weening. i think doc. will be ticked if we want get off, as she says he need a medicine. his seratonin is very very low. he doesn't work, just sits in lazy boy. tries to do chores around house but can't. lost 40 lbs over the last year. has NO appetite. forces food the last year. cannot drive, cannot make decisions as to what shirt to wear, cannot go to the grocery store. this is not the dad or man i grew up w/...totally opposite! he saw an internest yesterday and the doctor almost flipped at what he was taking. he had all kinds of test run and all came back positive.
i keep reading about the finger method. how do you do that...do you break the table to do that (i don't have the tabs in front of me. my mom gives it to him, i live out of town). can someone describe it in detail. he is on 150 mg i b've. here is my email address. anybody please feel free to email me. it has been a living hell we don't know which way to turn and just having faith in God at this time. : anything is appreciated. any advice, any confirmations that you have felt like this. it's like his life is wasting away.
***this post is edited by moderator *** *** private e-mails not allowed **
Effexor - is a MAJOR antidepressant - http://www.drugs.com/effexor.html - it contains Seratonin
Luvoc - is a MAJOR antidepressant - http://www.drugs.com/effexor.html - it contains Seratonin
Clonazepam - is an Anti Anxiety med - http://www.answers.com/topic/clonazepam - Medicines for depression CAN interact with this!
Cerefolin - can cause drowsiness
Remeron - Is a MAJOR antidepressant - http://en.wikipedia.org/wiki/Remeron - It contains Seratonin!!!!!! I also want you to pay SPECIAL attention to the side affects of Remeron!
So basically your poor dad has SO much Seratonin going into his body and each of these pills can cause lethargy, dizziness, weight loss etc. Also there is a thing called Serotonin Syndrome! HOWEVER: your dads symptoms are opposite to what the symptoms of SS are!
Basically your poor dad is STONED out of his mind! And I want you to find a new doctor, depending on how old your dad is he could see a Geriatric Doctor! You want your dad to be "normal" not a zombie! Unfortunately in this day and age, there are MANY MANY older people who are just pumped with pills to basically keep them quiet! I am NOT saying that this doctor is doing this, BUT ALL of these antidepressant he is on, can actually increase depression and lack of response to life!!!
Take a look at the side effects of each of these drugs, in particular Remeron! Print them off and take them to YOUR pharmacist! Ask him/her what they think about ALL of these combinations your dad is on! IT is VERY rare that pharmacists actually question what a doctor has perscribed! YET they do, do it! And have saved thousands of lives questioning. So if you take the names and the dosage tot hem, they can punch it in to there computers - which shows red alerts to interactions - tell them your dads symptoms, and see what they say. IF they come out with the same view as I do, follow through with finding someone different OK? Please let me know if I can help further and I wish you and your dad Good health and luck! Please keep me informed OK?
Omega Oils are FANTASTIC for the brain! The brain needs oils/fats to function optimally! And they shouldn't interact with his meds! HERBS however can! So just be careful with those OK?
Is your dad BiPolar or Manic Depressive? What is going on with your dad?
we are just so scared at this point b/c he is so in the hole. scared if he gets off a medicine, he will go back to "feeling bad". he is not on any vitamins. he is just on a supplement i b've....as all this medicine just drains certain things out of you. he is seeing a health doctor, known to really help pp. i forgot her title. but she muscle tests you and also tests the vitamins you take to see if they are really working. she has helped many pp w/ cancer, dep, etc. ....he went last week. she said stay on what the doctor says, but did give him something what his body was lacking and he sees her next week. i b've his adrenal glands are just shot! but very good question, i question all the time, ...i have been on the computer so much just to find a story of someone similar to my dad's, just to have hope. i know our only hope is trust in God, and we have to let some things go (but still do our part). it's just sad to see he can't do anything. he is like a 3 year old at times if you know what i mean. he can hold a conversation and give advice, but just nothing makes him happy he says. he would die for my children. he loves children and babies, people....now he can barely play w/ them b(the children) /c of his energy level...so so unlike him!! But the doctor did take him off luvox and remeron. he is still on effexor, canazapam, serafolin (?), ativan
Has anyone mentioned Electric Shock Therapy for him? This is used for severely depressed people with great outcomes, I'm just worried that with all these pills - even though it sounds like the docotrs have his best interest in mind - that perhaps it is just aggravating the situation.
Is the doctor your dad seeing a Geriatric Doctor?
There has to be something that is connected here! And if he is severely depressed - which definitely sounds like that! Perhaps shock therapy is the way to go!
back in the 80's he would have not energy. he did a hypoglocemia test, they shorted him a couple of hours (supposed to be around a 7 hr test), so they saw nothing wrong and the doctor put him on valium. after a couple of years, he had to get off. my mom and then checked him into a hospital to get him off valium; insurance was "supposed to pay", but they did not rely to what they said, only paid some and left my parents w/ a $20.000.00 bille.
once he was out of the hospital, they were friends w/ owner of health food store. she said, it sounds like all your symptoms are hypoglocemia. he started eating write and immed. felt better. he would have bouts every now and then when he would slide and eat sweets., but now it's20 year later. so hard to say, was it really hypoglocemia or something. but he was always a lively person, never depressed. the life of the party. everyone loves my dad. talkative, funny. never drank, drugs, smoked, etc. he was sometimes a little minor hypochondriac. (in last few years....start worry if a pain was something else. it's so mind boggling!
And your story is EXACTLY why I hope EVERY American stands up and demands Public Healthcare like we have in Canada! It's not the best and does need improving, but I will NEVER be 20,000 in debt for medical reasons!!!!!
Has your dad seen an Internest? A doctor that deals with ALL the body and ALL the drug they are on! IF he has had Electric shocks and they didn't work, he needs someone to look at his WHOLE body not just his mind! I agree there's something very baffiling here isn't there!? I will do some more reasearch for you and try and see if I can come up with something different!
Hypoglycemia and Depression
In his studies of twelve-hundred hypoglycemic patients, ... found that 86 percent were depressed. More recently, positron emission tomography (PET) scans have verified that glucose metabolism is often reduced in the brains of patients suffering from depression.
Symptoms of Hypoglycemia and Depression
Cold Sweats -----
Constant Worrying Constant Worrying
Mental Confusion Mental Confusion
Rapid Pulse Rapid Pulse
Internal Trembling Internal Trembling
Unprovoked Anxieties Unprovoked Anxieties
Digestive Disturbances -----
This is another site ALL about advertising a book, BUT it is VERY interesting regarding similar symptoms that your dad is experiencing! So read it through - DON'T buy the book ;-) And just see if it fits OK?